Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 98, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2016, 8:48 PM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 8:48 PM CDT (01:48 UTC)
- Expired
- Apr 29, 2016, 9:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 23 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:50 PM CDT | HAIL 1 | 2 Nnw San Antonio Int A, TX | PUBLIC REPORT OF QUARTER SIZED HAIL VIA TWITTER. |
| Apr 29, 8:51 PM CDT | HAIL 1 | 1 Wsw Hill Country Vill, TX | PUBLIC REPORT OF 1 INCH HAIL NEAR THE INTERSECTION OF BLANCO AND BITTERS. REPORT VIA TWITTER. |
| Apr 29, 9:03 PM CDT | HAIL 1.25 | Alamo Heights, TX | REPORT VIA TWITTER WITH PICTURES OF QUARTER TO HALF DOLLAR HAIL. |
| Apr 29, 9:03 PM CDT | HAIL 1.75 | 2 Se San Antonio Int Ap, TX | GOLF BALL SIZED HAIL FALLING AROUND INTERSTATE 410 AND NACOGDOCHES RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 8:20 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3534 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.5
The text
As transmitted.
000
WUUS54 KEWX 300148
SVREWX
TXC029-091-187-300245-
/O.NEW.KEWX.SV.W.0098.160430T0148Z-160430T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHWESTERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 945 PM CDT
* AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLLYWOOD
PARK...OR 7 MILES NORTH OF SAN ANTONIO...MOVING EAST AT 30 MPH.
THIS STORM WILL MOVE EAST BETWEEN LOOPS 410 AND 1604 TOWARD
INTERSTATE 35.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE
DAM...SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...
FAIR OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...
BULVERDE...GARDEN RIDGE...HOLLYWOOD PARK AND SHAVANO PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2946 9789 2940 9858 2973 9864 2993 9814
TIME...MOT...LOC 0146Z 251DEG 25KT 2956 9848
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CP5 follow-up statements
426
WWUS54 KEWX 300152
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT FRI APR 29 2016
TXC029-091-187-300245-
/O.CON.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
852 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEXAR...COMAL AND SOUTHWESTERN GUADALUPE COUNTIES...
AT 851 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLYWOOD
PARK...OR 8 MILES WEST OF UNIVERSAL CITY...MOVING EAST AT 30 MPH.
THIS STORM WILL MOVE EAST BETWEEN LOOPS 410 AND 1604 TOWARD
INTERSTATE 35.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE DAM...
SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR
OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE...
GARDEN RIDGE...HOLLYWOOD PARK AND SHAVANO PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2946 9789 2940 9858 2973 9864 2993 9814
TIME...MOT...LOC 0151Z 251DEG 25KT 2957 9844
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
CP545
WWUS54 KEWX 300206
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 PM CDT FRI APR 29 2016
TXC029-091-187-300245-
/O.CON.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
906 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEXAR...COMAL AND SOUTHWESTERN GUADALUPE COUNTIES...
AT 905 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR TIMBERWOOD
PARK AND NEAR WINDCREST...MOVING EAST AT 20 MPH. THE THREAT FOR
DAMAGING WIND GUSTS IS INCREASING.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE DAM...
SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR
OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE...
GARDEN RIDGE...HOLLYWOOD PARK AND SHAVANO PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2946 9789 2940 9858 2973 9864 2993 9814
TIME...MOT...LOC 0205Z 260DEG 16KT 2970 9844 2954 9842
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
CP479
WWUS54 KEWX 300216
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT FRI APR 29 2016
TXC029-091-187-300245-
/O.CON.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
916 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEXAR...COMAL AND SOUTHWESTERN GUADALUPE COUNTIES...
AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINDCREST...OR
NEAR UNIVERSAL CITY...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE DAM...
SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR
OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE...
GARDEN RIDGE...HOLLYWOOD PARK AND SHAVANO PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2946 9789 2940 9858 2973 9864 2993 9814
TIME...MOT...LOC 0216Z 260DEG 10KT 2954 9839
HAIL...1.00IN
WIND...60MPH
$$
CP544
WWUS54 KEWX 300234
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
934 PM CDT FRI APR 29 2016
TXC029-091-187-300245-
/O.CON.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
934 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEXAR...SOUTHEASTERN COMAL AND SOUTHWESTERN
GUADALUPE COUNTIES...
AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNIVERSAL
CITY...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE DAM...
SCHERTZ...CIBOLO...LIVE OAK...KIRBY...ALAMO HEIGHTS...SELMA...WINDCREST...
CANYON LAKE...TERRELL HILLS...BULVERDE...GARDEN RIDGE...OLMOS PARK...ST.
HEDWIG...MARION AND SANTA CLARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2946 9789 2941 9853 2965 9840 2993 9814
TIME...MOT...LOC 0234Z 255DEG 16KT 2953 9832
HAIL...1.00IN
WIND...60MPH
$$
CP552
WWUS54 KEWX 300247
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 PM CDT FRI APR 29 2016
TXC029-091-187-300256-
/O.EXP.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
947 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEXAR...
SOUTHEASTERN COMAL AND SOUTHWESTERN GUADALUPE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTH CENTRAL TEXAS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.
LAT...LON 2946 9789 2941 9853 2965 9840 2993 9814
TIME...MOT...LOC 0245Z 251DEG 25KT 2953 9832
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 8:47 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 29, 8:47 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 847 PM CDT FRI APR 29 2016 .MESOSCALE UPDATE... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF THE AREA AND WILL TRY TO EXPLAIN LATEST CONVECTIVE THINKING FOR THE NEXT SEVERAL HOURS. FIRST...THINGS HAD BEEN SLOW GOING FOR MOST OF THE AFTERNOON. THE DRYLINE HAD BEEN NEARLY STATIONARY AND THUS CONVECTION HAD A HARD TIME DEVELOPING WITH THE LACK OF SURFACE FOCUS. A COUPLE OF STRONG TO SEVERE STORMS DID DEVELOP NEAR BURNET COUNTY WHERE THE DRYLINE WAS ABLE TO BULGE OUTWARD. FARTHER SOUTH...THERE HAS BEEN A STATIONARY BOUNDARY BETWEEN HONDO AND CASTROVILLE THAT COULD BE SEEN ON VISIBLE SATELLITE. SEVERAL SHOWERS DEVELOPED ALONG THIS BOUNDARY IN THE LATE AFTERNOON HOURS. ABOUT TWO HOURS AGO...THE WIND AT HONDO TURNED TO THE WEST AND AFTER THIS OCCURRED...STRONGER UPDRAFTS DEVELOPED WITH THE INCREASE OF LOW-LEVEL CONVERGENCE. THE RESULTANT SUPERCELL HAS BEEN ONGOING FOR THE PAST HOUR AND HAS MOVED INTO NORTHERN BEXAR COUNTY. THERE HAVE BEEN A COUPLE OF ROTATIONAL SIGNATURES WITHIN THIS CELL BUT THESE HAVE QUICKLY BEEN OVERCOME BY A SURGING RFD. THE ENVIRONMENT IS NOT OVERLY CONDUCIVE FOR TORNADOES TONIGHT. THERE IS SOME VEERING IN THE LOW-LEVELS OF THE ATMOSPHERE BUT SPEED SHEAR IS LACKING AS SPEEDS REMAIN NEAR 20 KNOTS. THIS IS EQUATING TO 0-3 HELICITY VALUES NEAR 100. CANT RULE OUT A BRIEF TORNADO BUT OVERALL...THE POTENTIAL IS LOW. WITH THE LESSER AMOUNT OF ACTIVITY THIS AFTERNOON...THE ATMOSPHERE IS PRIMED FOR POSSIBLE CONVECTION OVERNIGHT WHEN THE FRONT MAKES IT TO THE CWA. THIS FRONT WILL SERVE AS A FOCUS FOR THUNDERSTORM INITIATION. WE HAD CAPE VALUES NEAR 4000 J/KG ALL AFTERNOON BUT UNTIL SOMETHING FORCES PARCELS UPWARD...NONE OF THIS CAPE WILL EVER BE REALIZED. WITH THE INSTABILITY STILL AROUND OVERNIGHT...GIVEN THE ABNORMALLY HIGH DEWPOINTS IN THE MIDDLE 70S...THINK THERE COULD BE SOME STRONG UPDRAFTS FOR HAIL PRODUCTION WHEN THE BOUNDARY MAKES IT INTO THE CWA LATER TONIGHT. WITH THE WEAKER WIND SPEEDS IN THE LOWER LEVELS OF THE ATMOSPHERE...THE THREAT FOR STRAIGHT LINE WINDS IS A BIT LOWER...BUT ANY DOMINATING COLD POOLS COULD LEAD TO SEVERE WIND GUSTS. && .PREV DISCUSSION... /ISSUED 637 PM CDT FRI APR 29 2016/ AVIATION... HAVENT SEEN TOO MUCH NEAR THE TERMINALS THIS AFTERNOON BESIDES A FEW SHOWERS WEST OF SAN ANTONIO. WILL BEGIN THE SAN ANTONIO SITES WITH VCSH TO COVER THIS ACTIVITY. WITH LITTLE CONVECTION THIS AFTERNOON...THERE WILL BE THE POTENTIAL FOR STORMS OVERNIGHT ONCE THE FRONT COMES INTO THE AREA AND SERVES AS A FOCUS FOR THUNDERSTORM DEVELOPMENT AS IT FORCES AIR PARCELS UPWARDS. SOME OF THE HIGH-RES GUIDANCE IS DIFFERING ON THIS SOLUTION BUT THE HRRR SEEMS TO HAVE A BETTER HANDLING ON INITIALIZATION AND THINK ITS SOLUTION OF THUNDERSTORMS OVERNIGHT IS PLAUSIBLE. WILL MENTION VCTS FROM 7Z-11 FOR THE I-35 TAF SITES. MAY NEED TO UP THAT TO PREVAILING OR TEMPO GROUPS LATER IF CONFIDENCE INCREASES. MVFR/IFR CEILINGS ARE EXPECTED OVERNIGHT BEFORE BECOME VFR TOMORROW MORNING AS LIGHT NORTHERLY FLOW CLEARS THINGS OUT. PREV DISCUSSION... /ISSUED 337 PM CDT FRI APR 29 2016/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... LATE AFTERNOON SURFACE OBSERVATIONS SHOW A DRYLINE IN PLACE FROM NEAR SONORA BACK INTO NORTHWESTERN VAL VERDE COUNTY. TRAILING BEHIND THE DRYLINE IS A PACIFIC COLD FRONT LOCATED ROUGHLY ALONG AN OZONA TO DRYDEN LINE. CONVECTION CONTINUES TO SLOWLY DEVELOP TO THE EAST OF THE DRYLINE AND A MARGINAL TO ENHANCED RISK FOR SEVERE WEATHER IS IN PLACE ACROSS ALL OF SOUTH CENTRAL TEXAS. HI-RES MODELS CONTINUE TO INDICATE A LINE OF THUNDERSTORMS WILL DEVELOP AHEAD OF THE DRYLINE...ALBEIT PERHAPS A LITTLE LATER THAN PREVIOUSLY ANTICIPATED. ONCE STORMS DEVELOP...THEY WILL LIKELY BECOME SEVERE QUICKLY... WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN CONCERNS. CAN/T RULE OUT SOME ISOLATED TORNADOES AS WELL...ESPECIALLY WHERE WINDS BECOME LOCALLY BACKED. SOME LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE... ESPECIALLY FOR AREAS EAST OF I-35 GIVEN WELL ABOVE NORMAL MOISTURE LEVELS. ONCE WE LOOSE PEAK HEATING...A GRADUAL DECREASE IN CONVECTION IS EXPECTED. THE EXCEPTION COULD BE ALONG AND EAST OF THE I-35 CORRIDOR LATE TONIGHT INTO SATURDAY MORNING AS THE PACIFIC COLD FRONT MOVES IN FROM THE WEST. SOME OF THE HI-RES MODELS ARE SHOWING ANOTHER LINE OF CONVECTION DEVELOPING ALONG AND EAST OF THIS BOUNDARY DURING THE ABOVE MENTIONED TIME FRAME. LATE SATURDAY NIGHT... A MORE NORTHERN STREAM COLD FRONT MOVES IN AND THIS SHOULD SHIFT THE FOCUS FOR CONVECTION SOUTHWARD INTO THE COASTAL PLAINS. LONG TERM (SUNDAY THROUGH FRIDAY)... ON SUNDAY...A COLD FRONT WILL LIKELY BE STALLED ACROSS THE SOUTHERN RIO GRANDE PLAINS INTO THE COASTAL PLAINS. WITH MOISTURE POOLING ALONG THIS FRONT...RAIN CHANCES WILL BE FAVORED ACROSS THE MENTIONED AREAS. ANOTHER SURGE OF SURFACE HIGH PRESSURE MOVES IN SUNDAY NIGHT AND WITH INCREASED ISENTROPIC ASCENT...RAIN CHANCES WILL BE ON THE INCREASE. RAIN CHANCES SHOULD INCREASE ON MONDAY AS A SUBTROPICAL JET MOVES ACROSS SOUTHERN TEXAS. RAIN CHANCES WILL BEGIN TO EASE ON TUESDAY AS MID-LEVEL RIDGING BEGINS TO BUILD IN FROM THE WEST. WE/LL GO WITH A DRY FORECAST FOR THE REMAINDER OF THE UPCOMING WORK WEEK AS MID-LEVEL RIDGING CONTINUES TO BUILD IN FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 88 65 82 63 / 60 20 10 20 50 AUSTIN BERGSTROM INTL AIRPORT 67 87 65 81 64 / 60 20 10 20 50 NEW BRAUNFELS MUNI AIRPORT 67 88 66 82 65 / 60 30 10 30 40 BURNET MUNI AIRPORT 62 86 62 79 60 / 40 10 10 10 40 DEL RIO INTL AIRPORT 61 91 68 86 64 / 20 - 20 30 50 GEORGETOWN MUNI AIRPORT 64 85 63 81 62 / 60 20 10 10 50 HONDO MUNI AIRPORT 64 91 67 84 66 / 40 10 10 30 40 SAN MARCOS MUNI AIRPORT 67 86 66 83 64 / 60 30 10 30 50 LA GRANGE - FAYETTE REGIONAL 70 84 69 83 67 / 80 40 20 30 50 SAN ANTONIO INTL AIRPORT 68 88 67 82 65 / 50 20 10 30 40 STINSON MUNI AIRPORT 70 90 69 83 67 / 50 20 10 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...HAMPSHIRE PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Apr 29, 3:57 AM CDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 AM CDT FRI APR 29 2016 TXZ171>173-183>194-202>209-217>225-228-300900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 357 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING NEAR AND EAST OF A MASON TO KERRVILLE TO PEARSALL LINE. LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS ARE THE MAIN THREATS. ISOLATED TORNADOES CANNOT BE RULED OUT. SOME ISOLATED POCKETS OF 2-4 INCHES OF RAIN COULD RESULT IN LOCALIZED FLOODING...MAINLY EAST OF THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 29, 4:40 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 PM CDT FRI APR 29 2016
TXZ209-292230-
FAYETTE TX-
440 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE COUNTY UNTIL
530 PM CDT...
AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROUND TOP...OR 15 MILES EAST OF GIDDINGS...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROUND TOP...CARMINE AND WINEDALE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3010 9680 3015 9678 3014 9676 3015 9671
3017 9669 3015 9668 3015 9665 3013 9665
3011 9663 3008 9663 3006 9662 3002 9661
TIME...MOT...LOC 2140Z 204DEG 39KT 3013 9667Local storm report, Apr 29, 5:23 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 1 S QUEMADO 28.94N 100.63W
04/29/2016 E1.75 INCH MAVERICK TX EMERGENCY MNGR
&&
EVENT NUMBER EWX1600312Special weather statement, Apr 29, 5:53 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT FRI APR 29 2016
TXZ171-292345-
LLANO TX-
553 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LLANO COUNTY UNTIL
645 PM CDT...
AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CASTELL...OR 11 MILES WEST OF LLANO...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LLANO...BABY HEAD AND VALLEY SPRING.
LAT...LON 3062 9881 3071 9897 3076 9897 3092 9886
3092 9854
TIME...MOT...LOC 2253Z 212DEG 29KT 3073 9886Special weather statement, Apr 29, 6:41 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT FRI APR 29 2016
TXZ171-300015-
LLANO TX-
641 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LLANO COUNTY UNTIL
715 PM CDT...
AT 641 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LONE GROVE...OR 8 MILES NORTHEAST OF LLANO...MOVING NORTHEAST AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCHANAN DAM...LONE GROVE...TOW AND BLUFFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3092 9845 3089 9845 3088 9846 3087 9843
3082 9842 3077 9864 3092 9865
TIME...MOT...LOC 2341Z 226DEG 19KT 3085 9859
CPSpecial weather statement, Apr 29, 7:08 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT FRI APR 29 2016
TXZ172-300045-
BURNET TX-
708 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 745
PM CDT...
AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TOW...OR 11 MILES NORTH OF BUCHANAN DAM...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUNNYLANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3097 9789 3087 9843 3092 9845 3093 9844
3092 9842 3094 9841 3095 9845 3097 9845
3098 9844 3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0007Z 248DEG 34KT 3096 9840
CPSpecial weather statement, Apr 29, 7:34 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT FRI APR 29 2016
TXZ187-204-205-300115-
BANDERA TX-BEXAR TX-MEDINA TX-
734 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BEXAR...SOUTHEASTERN
BANDERA AND NORTHEASTERN MEDINA COUNTIES UNTIL 815 PM CDT...
AT 733 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MICO...OR 13 MILES NORTH OF CASTROVILLE...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HELOTES...LAKEHILLS...CLIFF...MICO AND GREY FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2955 9903 2974 9884 2973 9881 2959 9862
2943 9893
TIME...MOT...LOC 0033Z 231DEG 17KT 2954 9891
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:08 PM CDT | Special Weather Statement | EWX | Burnet | 37 min |
| Apr 29, 7:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 45 min |
| Apr 29, 7:34 PM CDT | Special Weather Statement | EWX | Bexar | 41 min |
| Apr 29, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 55 min |
| Apr 29, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 49 min |
| Apr 29, 8:41 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Apr 29, 9:21 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| Apr 29, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 33 min |
| Apr 29, 9:46 PM CDT | Special Weather Statement | EWX | Guadalupe | 59 min |
| Apr 29, 9:47 PM CDT | Special Weather Statement | EWX | Llano | 28 min |
| Apr 29, 10:13 PM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| Apr 29, 10:39 PM CDT | Special Weather Statement | EWX | Guadalupe | 36 min |
| Apr 29, 10:47 PM CDT | Special Weather Statement | EWX | Burnet | 43 min |
| Apr 30, 12:45 AM CDT | Special Weather Statement | EWX | Val Verde | 30 min |
| Apr 30, 1:24 AM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 36 min |
| Apr 30, 1:52 AM CDT | Special Weather Statement | EWX | Bandera | 38 min |
| Apr 30, 2:16 AM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| Apr 30, 2:27 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Kinney, Medina, Uvalde | 48 min |
| Apr 30, 2:59 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 61 min |
| Apr 30, 3:03 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 36 min |
| Apr 30, 3:06 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 54 min |
| Apr 30, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Hays, Travis | 38 min |
| Apr 30, 4:00 AM CDT | Special Weather Statement | EWX | Medina | 30 min |
| Apr 30, 4:21 AM CDT | Special Weather Statement | EWX | Caldwell, Guadalupe | 39 min |
| Apr 30, 4:27 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 48 min |
| Apr 30, 4:33 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 117 min |
| Apr 30, 4:35 AM CDT | Special Weather Statement | EWX | Travis | 40 min |
| Apr 30, 4:37 AM CDT | Special Weather Statement | EWX | Medina | 23 min |
| Apr 30, 4:57 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee, Travis | 48 min |
| Apr 30, 5:00 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 19 min |
| Apr 30, 5:07 AM CDT | Special Weather Statement | EWX | Gonzales | 38 min |
| Apr 30, 5:23 AM CDT | Areal Flood Advisory | EWX | Bastrop | 2 hr |
| Apr 30, 5:36 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 39 min |
| Apr 30, 5:51 AM CDT | Special Weather Statement | EWX | Fayette | 39 min |
| Apr 30, 6:16 AM CDT | Special Weather Statement | EWX | Fayette | 29 min |
| Apr 30, 6:18 AM CDT | Areal Flood Advisory | EWX | Lee | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.